DOI 10.1016/j.jpag.2022.07.014
Case Report: An Uncommon Etiology of Vulvar Irritation and Swelling in an Adolescent Patient.
Аннотация
INTRODUCTION
Vulvovaginal concerns are common among adolescent patients. In postmenarchal patients, common etiologies include poor hygiene, contact irritants, and infection.
CASE: A 14-year-old transgender male presented with concerns of vulvar irritation and significant labial enlargement. Comprehensive workup including tissue biopsies and imaging suggested chronic inflammation. His clinical course was complicated by an episode of methemoglobinemia secondary to local anesthetic toxicity, at which time his care team recognized use of large quantities of Vagisil, which contains benzocaine. Ultimately, vulvar changes were recognized to be secondary to chronic Vagisil use.
SUMMARY AND
CONCLUSION
This case highlights the potential dangers of off-the-shelf products, such as Vagisil. In patients presenting with vulvovaginal complaints, care providers should carefully screen for use of "hygiene products" as part of exposure history.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.